Alert archive / Texas / Heat Advisories in 2018

Heat Advisory 2, NWS Austin/San Antonio, TX

July 19, 2018Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this heat advisory at Jul 19, 2018, 2:45 AM CDT for Travis County, Williamson County, Texas. It took effect at Jul 19, 2018, 2:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2018, 2:45 AM CDT (07:45 UTC)
In effect from
Jul 19, 2018, 2:00 PM CDT
Expired
Jul 19, 2018, 8:00 PM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Travis County, TX, Williamson County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2018-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2018-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
3044 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

136 
WWUS74 KEWX 190745
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
245 AM CDT Thu Jul 19 2018

TXZ171-172-200100-
/O.NEW.KEWX.EH.W.0001.180719T1900Z-180720T0100Z/
Llano-Burnet-
Including the cities of Llano and Burnet
245 AM CDT Thu Jul 19 2018

...EXCESSIVE HEAT WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

The National Weather Service in Austin/San Antonio has issued an
Excessive Heat Warning, which is in effect from 2 PM this
afternoon to 8 PM CDT this evening for Llano and Burnet Counties.

* TEMPERATURE...Afternoon and early evening temperatures ranging
  from 104 to 107 degrees.

* IMPACTS...Very hot temperatures will increase the risk of heat
  related illnesses such as heat exhaustion and heat stroke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you must work or spend time outside. 
Wear light weight and loose fitting clothing, drink plenty of 
water, and take frequent breaks, preferably in an air conditioned 
area. When possible reschedule strenuous activities during the 
morning or mid evening hours. Be sure to check on persons with 
health problems and the elderly, as they are the most susceptible
to heat exhaustion and heat stroke.

Know the signs and symptoms of heat exhaustion and heat stroke. 
Anyone overcome by heat should be moved to a cool and shaded 
location. Heat stroke is an emergency...call 9 1 1.

Young children and pets should never be left unattended in 
vehicles under any circumstances. This is especially true during 
hot weather when car interiors can reach lethal temperatures in a 
matter of minutes. Look before you lock!

&&

$$

TXZ173-192-200100-
/O.NEW.KEWX.HT.Y.0002.180719T1900Z-180720T0100Z/
Williamson-Travis-
Including the cities of Georgetown and Austin
245 AM CDT Thu Jul 19 2018

...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

The National Weather Service in Austin/San Antonio has issued a
Heat Advisory, which is in effect from 2 PM this afternoon to
8 PM CDT this evening for Williamson and Travis Counties. 

* TEMPERATURE...Afternoon and early evening temperatures ranging
  from 102 to 104 degrees.

* IMPACTS...Very hot temperatures will increase the risk of heat
  related illnesses such as heat exhaustion and heat stroke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you must work or spend time outside. 
Wear light weight and loose fitting clothing, drink plenty of 
water, and take frequent breaks, preferably in an air conditioned 
area. When possible reschedule strenuous activities during the 
morning or mid evening hours. Be sure to check on persons with 
health problems and the elderly, as they are the most susceptible
to heat exhaustion and heat stroke.

Know the signs and symptoms of heat exhaustion and heat stroke. 
Anyone overcome by heat should be moved to a cool and shaded 
location. Heat stroke is an emergency...call 9 1 1.

Young children and pets should never be left unattended in 
vehicles under any circumstances. This is especially true during 
hot weather when car interiors can reach lethal temperatures in a 
matter of minutes. Look before you lock!

&&

$$
2 follow-up statements
145 
WWUS74 KEWX 192014
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
314 PM CDT Thu Jul 19 2018

TXZ171-172-201100-
/O.NEW.KEWX.EH.W.0002.180720T1900Z-180721T0100Z/
/O.CON.KEWX.EH.W.0001.000000T0000Z-180720T0100Z/
Llano-Burnet-
Including the cities of Llano and Burnet
314 PM CDT Thu Jul 19 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 2 PM TO 8 PM CDT
FRIDAY...

The National Weather Service in Austin/San Antonio has issued an
Excessive Heat Warning, which is in effect from 2 PM to 8 PM CDT
Friday. 

* TEMPERATURE...Afternoon and early evening temperatures ranging 
  from 104 to 107 degrees. 

* IMPACTS...Very hot temperatures will increase the risk of heat 
  related illnesses such as heat exhaustion and heat stroke. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you must work or spend time outside.
Wear light weight and loose fitting clothing, drink plenty of
water, and take frequent breaks, preferably in an air conditioned
area. When possible reschedule strenuous activities during the
morning or mid evening hours. Be sure to check on persons with
health problems and the elderly, as they are the most susceptible
to heat exhaustion and heat stroke.

Know the signs and symptoms of heat exhaustion and heat stroke.
Anyone overcome by heat should be moved to a cool and shaded
location. Heat stroke is an emergency...call 9 1 1.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
hot weather when car interiors can reach lethal temperatures in a
matter of minutes. Look before you lock!

An Excessive Heat Warning means that a prolonged period of 
dangerously hot temperatures will occur. The combination of hot 
temperatures and high humidity will combine to create a dangerous 
situation in which heat illnesses are likely. Drink plenty of 
fluids...stay in an air-conditioned room...stay out of the sun... 
and check up on relatives and neighbors.

&&

$$

TXZ173-192-201100-
/O.NEW.KEWX.EH.W.0002.180720T1900Z-180721T0100Z/
/O.CON.KEWX.HT.Y.0002.000000T0000Z-180720T0100Z/
Williamson-Travis-
Including the cities of Georgetown and Austin
314 PM CDT Thu Jul 19 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 2 PM TO 8 PM CDT
FRIDAY...

The National Weather Service in Austin/San Antonio has issued an
Excessive Heat Warning, which is in effect from 2 PM to 8 PM CDT
Friday. 

* TEMPERATURE...Afternoon and early evening temperatures ranging 
  from 102 to 104 degrees increasing to 105 Friday afternoon. 

* IMPACTS...Very hot temperatures will increase the risk of heat 
  related illnesses such as heat exhaustion and heat stroke. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you must work or spend time outside.
Wear light weight and loose fitting clothing, drink plenty of
water, and take frequent breaks, preferably in an air conditioned
area. When possible reschedule strenuous activities during the
morning or mid evening hours. Be sure to check on persons with
health problems and the elderly, as they are the most susceptible
to heat exhaustion and heat stroke.

Know the signs and symptoms of heat exhaustion and heat stroke.
Anyone overcome by heat should be moved to a cool and shaded
location. Heat stroke is an emergency...call 9 1 1.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
hot weather when car interiors can reach lethal temperatures in a
matter of minutes. Look before you lock!

An Excessive Heat Warning means that a prolonged period of 
dangerously hot temperatures will occur. The combination of hot 
temperatures and high humidity will combine to create a dangerous 
situation in which heat illnesses are likely. Drink plenty of 
fluids...stay in an air-conditioned room...stay out of the sun... 
and check up on relatives and neighbors.

&&

$$

TXZ188>191-193-194-204>208-219>221-201100-
/O.NEW.KEWX.HT.Y.0003.180720T1900Z-180721T0100Z/
Gillespie-Kendall-Blanco-Hays-Bastrop-Lee-Medina-Bexar-Comal-
Guadalupe-Caldwell-Frio-Atascosa-Wilson-
Including the cities of Fredericksburg, Boerne, Blanco, 
San Marcos, Bastrop, Giddings, Hondo, San Antonio, New Braunfels,
Seguin, Lockhart, Pearsall, Pleasanton, and Floresville
314 PM CDT Thu Jul 19 2018

...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM CDT FRIDAY...

The National Weather Service in Austin/San Antonio has issued a
Heat Advisory, which is in effect from 2 PM to 8 PM CDT Friday. 

* TEMPERATURE...Afternoon and early evening temperatures ranging
  from 102 to 104 degrees.

* IMPACTS...Very hot temperatures will increase the risk of heat
  related illnesses such as heat exhaustion and heat stroke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

Take extra precautions...if you work or spend time outside. When 
possible...reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear light weight and loose fitting clothing when possible
and drink plenty of water.

&&

$$
682 
WWUS74 KEWX 200114
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
814 PM CDT Thu Jul 19 2018

TXZ171-172-201200-
/O.EXP.KEWX.EH.W.0001.000000T0000Z-180720T0100Z/
/O.CON.KEWX.EH.W.0002.180720T1900Z-180721T0100Z/
Llano-Burnet-
Including the cities of Llano and Burnet
814 PM CDT Thu Jul 19 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT
FRIDAY...

* TEMPERATURE...Afternoon and early evening temperatures ranging 
  from 104 to 107 degrees. 

* IMPACTS...Very hot temperatures will increase the risk of heat 
  related illnesses such as heat exhaustion and heat stroke. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you must work or spend time outside.
Wear light weight and loose fitting clothing, drink plenty of
water, and take frequent breaks, preferably in an air conditioned
area. When possible reschedule strenuous activities during the
morning or mid evening hours. Be sure to check on persons with
health problems and the elderly, as they are the most susceptible
to heat exhaustion and heat stroke.

Know the signs and symptoms of heat exhaustion and heat stroke.
Anyone overcome by heat should be moved to a cool and shaded
location. Heat stroke is an emergency...call 9 1 1.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
hot weather when car interiors can reach lethal temperatures in a
matter of minutes. Look before you lock!

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

   An Excessive Heat Warning means that a prolonged period of
dangerously hot temperatures will occur. The combination of hot
temperatures and high humidity will combine to create a dangerous
situation in which heat illnesses are likely. Drink plenty of
fluids...stay in an air-conditioned room...stay out of the sun...
and check up on relatives and neighbors.

   Young children and pets should never be left unattended in
vehicles under any circumstances.  This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$

TXZ173-192-201200-
/O.EXP.KEWX.HT.Y.0002.000000T0000Z-180720T0100Z/
/O.CON.KEWX.EH.W.0002.180720T1900Z-180721T0100Z/
Williamson-Travis-
Including the cities of Georgetown and Austin
814 PM CDT Thu Jul 19 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT
FRIDAY...

* TEMPERATURE...Afternoon and early evening temperatures ranging
  from 103 to 105 degrees. 

* IMPACTS...Very hot temperatures will increase the risk of heat 
  related illnesses such as heat exhaustion and heat stroke. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you must work or spend time outside.
Wear light weight and loose fitting clothing, drink plenty of
water, and take frequent breaks, preferably in an air conditioned
area. When possible reschedule strenuous activities during the
morning or mid evening hours. Be sure to check on persons with
health problems and the elderly, as they are the most susceptible
to heat exhaustion and heat stroke.

Know the signs and symptoms of heat exhaustion and heat stroke.
Anyone overcome by heat should be moved to a cool and shaded
location. Heat stroke is an emergency...call 9 1 1.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
hot weather when car interiors can reach lethal temperatures in a
matter of minutes. Look before you lock!

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

   An Excessive Heat Warning means that a prolonged period of
dangerously hot temperatures will occur. The combination of hot
temperatures and high humidity will combine to create a dangerous
situation in which heat illnesses are likely. Drink plenty of
fluids...stay in an air-conditioned room...stay out of the sun...
and check up on relatives and neighbors.

   Young children and pets should never be left unattended in
vehicles under any circumstances.  This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$

TXZ188>191-193-194-204>208-219>221-201200-
/O.CON.KEWX.HT.Y.0003.180720T1900Z-180721T0100Z/
Gillespie-Kendall-Blanco-Hays-Bastrop-Lee-Medina-Bexar-Comal-
Guadalupe-Caldwell-Frio-Atascosa-Wilson-
Including the cities of Fredericksburg, Boerne, Blanco, 
San Marcos, Bastrop, Giddings, Hondo, San Antonio, New Braunfels,
Seguin, Lockhart, Pearsall, Pleasanton, and Floresville
814 PM CDT Thu Jul 19 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT FRIDAY...

* TEMPERATURE...Afternoon and early evening temperatures ranging 
  from 102 to 104 degrees. 

* IMPACTS...Very hot temperatures will increase the risk of heat 
  related illnesses such as heat exhaustion and heat stroke. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Jul 19, 12:52 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 19, 12:52 AM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1252 AM CDT Thu Jul 19 2018

.UPDATE...
See below for the 06z aviation discussion...

&&

.AVIATION...
Currently VFR at all terminals. Winds have recently increased at AUS
and SAT, but should relax by around 8z. For now, have maintained VFR
conditions for the entirety of the TAF period. However, AUS/SAT/SSF
could see brief periods of IFR/MVFR CIGs this morning. It is worth
noting that AUS and SAT experienced MVFR CIGs briefly Wednesday
morning with SSF experiencing IFR CIGs. Model guidance has not done
well with CIGs the past few mornings, so would not be shocked to see
similar results this morning. Amendments will be issued as needed.
Winds will remain out of the south/southeast for the entirety of the
TAF period with winds increasing to 8 to 12 knots by late Thursday
morning and continuing through the afternoon hours.

&&

PREV DISCUSSION... /ISSUED 312 PM CDT Wed Jul 18 2018/

SHORT TERM (Tonight through Thursday Night)...
Afternoon temperatures are in the mid 90s to near 100 early this
afternoon across south central Texas. Temperatures are still expected
to peak in the upper 90s to near 105 degrees today. The current Heat
Advisory for Llano and Burnet counties appears on track and will
remain intact.

Little change in the weather pattern will lead to a continuation of
hot and dry conditions across all areas through the short term
portion of the forecast. Based on the current forecast, we may need
another Heat Advisory for Llano, Burnet and possibly Williamson and
Travis counties on Thursday. At this time, we will hold off on the
issuance of an advisory in case future model data suggests the
advisory level heat is a little more widespread than currently
anticipated.

LONG TERM (Friday through Wednesday)...
We continue to see good agreement in a weather pattern favorable for
hot and dry weather through the end of the week into early next week.
Model trends of 925mb and 850mb temperatures show a steady upward
climb, with a peak likely occurring on Monday. This will translate to
more heat, with some records likely to fall, especially Friday
through Monday.

Late in the forecast period, we continue to see some disagreement
between the operational GFS and ECMWF. The GFS maintains a slim
opportunity for some rainfall, while the ECMWF suggests a
continuation of hot and dry weather. For now, we will maintain a very
low chance for showers and storms Tuesday night and Wednesday
morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry             103  77 104  77 104 /   0   0   0   0   0
Austin Bergstrom Intl Airport 102  76 103  76 103 /   0   0   0   0   0
New Braunfels Muni Airport    101  74 102  74 103 /   0   0   0   0   0
Burnet Muni Airport           103  75 103  76 104 /   0   0   0   0   0
Del Rio Intl Airport          106  79 106  79 105 /   0   0   0   0   0
Georgetown Muni Airport       103  76 104  77 104 /   0   0   0   0   0
Hondo Muni Airport            104  74 104  75 105 /   0   0   0   0   0
San Marcos Muni Airport       102  75 103  75 103 /   0   0   0   0   0
La Grange - Fayette Regional  100  77 101  77 102 /   0   0   0   0   0
San Antonio Intl Airport      102  76 103  77 103 /   0   0   0   0   0
Stinson Muni Airport          102  76 103  76 103 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...BMW
Synoptic/Grids...Runyen
Hazardous weather outlook, Jul 18, 4:48 AM CDT, 21 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
448 AM CDT Wed Jul 18 2018

TXZ171>173-183>194-202>209-217>225-228-191000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
448 AM CDT Wed Jul 18 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

High temperatures today are expected to range from the upper 90s
to around 105 across South Central Texas. A heat advisory has been
issued for Llano and Burnet counties for this afternoon.

Those with activities outdoors today are urged to reduce
activities during the afternoon hours. Take frequent breaks,
preferably in an air conditioned area, and stay hydrated by
drinking plenty of water. Young children and pets should never be
left unattended in vehicles under any circumstances. This is
especially true during hot weather when car interiors can reach
lethal temperatures in a matter of minutes. Look before you lock!

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

High temperatures are expected to continue gradually warming each
day moving through the week. High temperatures will peak over the
weekend when all of South Central Texas will see highs in the
triple digits.

No other hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:45 AM CDTExcessive Heat WarningEWXBurnet, Llano17 hr
Jul 19, 3:14 PM CDTExcessive Heat WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 16 more4 days
Jul 19, 3:14 PM CDTHeat AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Caldwell and 23 more4 days

Nearby

Heat Advisories in Texas, 2018Every heat advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.